Alert archive / Georgia / Flash Flood Warnings in 2022

Flash Flood Warning 20, NWS Tallahassee, FL

July 5, 2022Colquitt County, Cook County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 5, 2022, 9:28 PM EDT for Colquitt County, Cook County, Georgia. It was in force for 84 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2022, 9:28 PM EDT (01:28 UTC)
Expired
Jul 5, 2022, 10:52 PM EDT
In force
84 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Colquitt County, GA, Cook County, GA

The radar

The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 10:00 PM EDTHEAVY RAIN 2.112 Wnw Sparks, GA2.11 INCHES OF RAIN MEASURED IN 1 HOUR.
Jul 5, 10:15 PM EDTFLASH FLOOD2 Ne Adel, GAA MOTORIST REPORTED WATER OVER THE ROADWAY ON COXSTILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1359 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WGUS52 KTAE 060128
FFWTAE
GAC071-075-060430-
/O.NEW.KTAE.FF.W.0020.220706T0128Z-220706T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
928 PM EDT Tue Jul 5 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northeastern Colquitt County in south central Georgia...
  Cook County in south central Georgia...

* Until 1230 AM EDT.

* At 928 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Adel, Sparks, Omega, Norman Park, Lenox, Cecil, Ellenton, Flat 
  Ford, Reed Bingham State Park, Barneyville, Wagon Wheel, Laconte, 
  Cook Co A/P, Staunton, Cool Spring, Pine Valley, Massee, Pineboro 
  and Crosland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3117 8372 3131 8366 3133 8364 3133 8361
      3133 8349 3130 8343 3129 8343 3129 8341
      3126 8339 3125 8337 3125 8335 3124 8334
      3119 8333 3117 8332 3117 8331 3116 8331
      3104 8335 3108 8348

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
1 follow-up statement
960 
WGUS72 KTAE 060252
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
1052 PM EDT Tue Jul 5 2022

GAC071-075-060302-
/O.CAN.KTAE.FF.W.0020.000000T0000Z-220706T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colquitt GA-Cook GA-
1052 PM EDT Tue Jul 5 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN COLQUITT AND 
COOK COUNTIES...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed any remaining areas of 
standing water.

LAT...LON 3117 8372 3131 8366 3133 8364 3133 8361
      3133 8349 3130 8343 3129 8343 3129 8341
      3126 8339 3125 8337 3125 8335 3124 8334
      3119 8333 3117 8332 3117 8331 3116 8331
      3104 8335 3108 8348

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:13 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 5, 8:13 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
813 PM EDT Tue Jul 5 2022

.AVIATION...
[Through 00Z Thursday]

Showers are diminishing across the area and most locations will
remain rainfree overnight. The only aviation concerns through the
overnight hours will be patchy fog around sunrise. MVFR/IFR
conditions are possible in the thickest fog if it develops. If fog
develops, it'll clear out by 13z across the area with scattered
showers and storms possible again Wednesday afternoon.

&&

.PREV DISCUSSION [255 PM EDT]...

.NEAR TERM [Through Wednesday]...

High pressure continues to dominate the near term portion of the
forecast, leaving us with hot and humid conditions this afternoon.
So far, popcorn cumulus has developed overhead, with some showers
and storms popping up as well. The threat for storms continues to be
heavy rain and perhaps some gusty winds due to PWATs around 2 inches
and DCAPE around 500-900 J/kg. As we head into the evening, any
precipitation that does form will start to lose its steam, as the
sunsets. Skies will then clear while winds ease, leaving us with
with a typical summer night and lows in the mid 70s. There is a
renewed chance for patchy fog and stratus tonight if we get enough
moisture from rain. Tomorrow will be similar to today, though pop
chances are a bit lower as the high amplifies over the region. Given
the airmass is still moist and unstable, kept PoPs around 30-50% for
the day.

.SHORT TERM [Wednesday Night Through Thursday Night]...

A warm and moist airmass is expected to remain overhead through the
short term period with mid level ridging centered over the Southeast
CONUS. This ridging will allow temperatures to rise into the mid to
upper 90s across most of the area with max heat indices around 102-
107 on Thursday. Despite the ridging, a few showers and storms will
still be possible with the best chances across the eastern half of
the area with southwesterly surface flow. Storms may carry on into
the evening hours before dissipating. A few wet microbursts will be
possible with these storms along with pockets of heavy rainfall. Low
temperatures overnight are forecast in the mid 70s.

.LONG TERM [Friday Through Tuesday]...

Throughout the remainder of the week seasonal diurnal convection is
expected to continue across the area. Temperatures are expected to
peak in the mid to high 90s heading into the weekend, and then cool
off as a weak trough makes its way into the area in the second half
of the weekend. Rain chances are expected to increase throughout the
weekend in association with this weak trough and present chances for
localized heavy rainfall. There is some uncertainty of how far south
the trough will fall, if current forecasts verify, rainfall amounts
exceeding 2 inches are possible. After the brief post-trough cool
down, typical summertime convection is expected to continue with
temperatures rebounding into the low to mid 90s through the middle
of next week.

.MARINE...

Generally benign boating conditions are forecast through the period.
Showers and thunderstorms will be possible each day with locally
high winds, seas and a few waterspouts possible. Cautionary
conditions will be possible late in the weekend as the gradient
tightens in response to an approaching front.

.FIRE WEATHER...

The forecast will be on repeat in terms of weather as high pressure
sits over the area. Daily afternoon showers and thunderstorms will be
possible, limiting the threat for fire weather. Light transport winds
will result in low dispersions for the rest of today and into
tomorrow.

.HYDROLOGY...

A typical summertime pattern will be in place for the next several
days with scattered showers and thunderstorms. While pockets of
locally heavy rain may lead some areas of isolated flooding in urban
and poor drainage areas, there are no widespread flooding issues
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  75  96  76 /  10  50  10  40  10
Panama City   77  90  78  90  79 /  10  30  10  30  10
Dothan        74  93  75  94  76 /  20  40  10  40  10
Albany        75  95  77  97  77 /  20  30  10  40  20
Valdosta      74  94  75  96  76 /  10  30  10  40  10
Cross City    75  94  76  94  76 /  20  50  20  50  20
Apalachicola  78  89  78  89  79 /  10  30  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...KR
SHORT TERM...Merrifield
LONG TERM...Darish/Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...KR
HYDROLOGY...DVD

In the hours before

Special weather statement, Jul 5, 4:57 PM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
457 PM EDT Tue Jul 5 2022

GAZ128-130-131-052130-
Irwin GA-Turner GA-Ben Hill GA-
457 PM EDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of northwestern Irwin,
northeastern Turner and western Ben Hill Counties through 530 PM
EDT...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Fitzgerald, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rebecca, Irwinville Airport, Irwinville, Arp and Abba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3184 8336 3179 8328 3168 8331 3161 8337
      3162 8350 3168 8358 3173 8359 3181 8357
      3185 8351
TIME...MOT...LOC 2057Z 111DEG 7KT 3174 8337

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 5, 5:20 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT Tue Jul 5 2022

FLZ016-017-052145-
Gadsden FL-Leon FL-
520 PM EDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of south central
Gadsden and southwestern Leon Counties through 545 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Midway, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wetumpka, Lake Talquin, Bloxham and Fort Braden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 8468 3037 8468 3037 8467 3039 8465
      3039 8468 3042 8468 3042 8471 3045 8471
      3051 8467 3051 8458 3048 8453 3040 8452
      3034 8458 3034 8466
TIME...MOT...LOC 2120Z 119DEG 7KT 3041 8460

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 5, 5:31 PM EDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM CDT Tue Jul 5 2022

FLZ010-052200-
Washington FL-
431 PM CDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of south central
Washington County through 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vernon, Holmes Valley, Smyrna, Greenhead and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3059 8564 3054 8561 3050 8563 3047 8569
      3048 8576 3053 8580 3059 8577 3061 8570
TIME...MOT...LOC 2131Z 077DEG 5KT 3054 8571

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 5, 5:54 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
454 PM CDT Tue Jul 5 2022

FLZ012-013-052215-
Inland Bay FL-Calhoun FL-
454 PM CDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of east central Bay and
west central Calhoun Counties in the Panhandle of Florida through 515
PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Blountstown, moving northwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Nixon, Saunders, Youngstown and Fountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 8549 3049 8544 3052 8538 3051 8533
      3048 8526 3039 8527 3032 8531 3028 8540
      3034 8549 3038 8551
TIME...MOT...LOC 2154Z 147DEG 6KT 3039 8536

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 5, 8:33 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
833 PM EDT Tue Jul 5 2022

GAZ147-148-160-161-060100-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
833 PM EDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of southeastern Cook,
south central Berrien, west central Lanier and north central Lowndes
Counties through 900 PM EDT...

At 833 PM EDT, Doppler radar was tracking a strong thunderstorm over
Moody Air Force Base, or 8 miles west of Lakeland, moving southeast
at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Valdosta, Ray City, Moody Air Force Base, Barretts and New Lois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3107 8333 3111 8323 3108 8317 3104 8313
      3097 8311 3092 8315 3092 8324 3096 8330
      3102 8334
TIME...MOT...LOC 0033Z 324DEG 8KT 3100 8321

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 5, 9:14 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
914 PM EDT Tue Jul 5 2022

GAZ146-147-060145-
Colquitt GA-Cook GA-
914 PM EDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of Cook and east
central Colquitt Counties through 945 PM EDT...

At 914 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sparks, or over Adel, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Adel, Sparks, Lenox, Reed Bingham State Park, Cook Co A/P, Staunton,
Massee, Barneyville, Laconte, Pine Valley, Flat Ford and Wagon Wheel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3112 8332 3109 8332 3106 8335 3105 8343
      3110 8352 3122 8360 3129 8358 3131 8351
      3129 8343 3123 8336 3115 8331
TIME...MOT...LOC 0114Z 125DEG 12KT 3115 8345

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

99-OLIVER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:33 PM EDTSpecial Weather StatementTAELanier27 min
Jul 5, 9:06 PM EDTAreal Flood AdvisoryTAEBerrien, Cook, Lanier, Lowndes114 min
Jul 5, 9:14 PM EDTSpecial Weather StatementTAECook31 min
Jul 5, 9:23 PM EDTSevere Thunderstorm WarningTAEColquitt, Cook67 min
Jul 5, 10:18 PM EDTSpecial Weather StatementTAETerrell42 min
Jul 5, 11:00 PM EDTSpecial Weather StatementTAEWorth45 min

Nearby

Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.